Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 267, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 4:33 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 8, 2011, 4:57 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Morgan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:45 PM EDT | TSTM WND DMG | 1 Ne Lenox, KY | TWO SMALL TREES DOWN NEAR STEEL BRANCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS53 KJKL 082033
SVRJKL
KYC063-175-082115-
/O.NEW.KJKL.SV.W.0267.110808T2033Z-110808T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 515 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST LIBERTY...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...FLORRESS...LICK BRANCH...WRIGLEY...LENOX...ELAMTON...
STEELE...DINGUS...ELKFORK...JEPTHA...LITTLE SANDY...CROCKETT...
MOON...RELIEF...ISONVILLE...NEWFOUNDLAND...CULVER AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3810 8292 3805 8295 3803 8300 3798 8302
3796 8298 3789 8310 3789 8313 3788 8313
3780 8326 3794 8340 3820 8304 3820 8302
TIME...MOT...LOC 2033Z 231DEG 23KT 3793 8323
WIND...HAIL 60MPH 1.00IN
$$
GREIF2 follow-up statements
040
WWUS53 KJKL 082043
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT MON AUG 8 2011
KYC063-175-082115-
/O.CON.KJKL.SV.W.0267.000000T0000Z-110808T2115Z/
MORGAN KY-ELLIOTT KY-
443 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIOTT AND
EASTERN MORGAN COUNTIES UNTIL 515 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LENOX...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROCKETT AND LITTLE SANDY AROUND 450 PM EDT.
MOON AROUND 455 PM EDT.
SANDY HOOK AROUND 500 PM EDT.
ISONVILLE AND NEWFOUNDLAND AROUND 505 PM EDT.
CULVER AROUND 510 PM EDT.
BRUIN AROUND 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3810 8292 3805 8295 3803 8300 3798 8302
3797 8299 3789 8310 3789 8313 3787 8315
3783 8324 3800 8326 3820 8304 3820 8302
TIME...MOT...LOC 2043Z 231DEG 23KT 3797 8317
WIND...HAIL 60MPH 1.00IN
$$
GREIF939
WWUS53 KJKL 082057
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT MON AUG 8 2011
KYC063-175-082107-
/O.CAN.KJKL.SV.W.0267.000000T0000Z-110808T2115Z/
MORGAN KY-ELLIOTT KY-
457 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT AND EASTERN MORGAN
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3810 8292 3805 8295 3803 8300 3798 8302
3797 8299 3789 8310 3789 8313 3787 8315
3783 8324 3800 8326 3820 8304 3820 8302
TIME...MOT...LOC 2057Z 231DEG 23KT 3803 8308
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT MON AUG 8 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE THREAT WILL DIMINISH THIS EVENING. HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION. THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE 00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12 EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE FORECAST. SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING. REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS. MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW THE SFC LOW EVOLVES HEADING INTO THE WEEKEND. && .AVIATION.../18Z TO 18Z/ AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...GREIF AVIATION...SBH
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT MON AUG 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 350 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS THAT OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING MAY BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THE THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND LOCALIZED MINOR FLOODING. THE THREAT FOR SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...BUT THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER DARK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS EAST OF A LINE FROM MOREHEAD TO HARLAN. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE LAKE CUMBERLAND AREA. THUNDERSTORMS ARE POSSIBLE AT TIMES IN ALL AREAS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF WIND DAMAGE...AND HEAVY RAIN IN EXCESS OF ONE INCH TONIGHT. SBH
In the hours before
Local storm report, Aug 8, 3:18 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RAVENNA 37.69N 83.95W
08/08/2011 ESTILL KY 911 CALL CENTER
TREE DOWN AT COB HILL.
0303 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
08/08/2011 CLAY KY 911 CALL CENTER
TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.
&&
JCARICOSpecial weather statement, Aug 8, 4:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT MON AUG 8 2011 KYZ051-052-060-104-106-082045- MENIFEE-ROWAN-BATH-ELLIOTT-MORGAN- 402 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT MONDAY AFTERNOON... NORTHEASTERN MENIFEE... NORTHERN MORGAN... SOUTHERN ROWAN... SOUTHEASTERN BATH AND SOUTHWESTERN ELLIOTT. AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATLITT...OR NEAR FRENCHBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BIG WOODS AROUND 410 PM EDT...KELLACEY AROUND 415 PM EDT...ZAG AROUND 420 PM EDT...YOCUM AROUND 425 PM EDT...AND LICK BRANCH AROUND 430 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 8, 4:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 406 PM EDT MON AUG 8 2011 KYZ109-110-112-113-120-082030- KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD- 406 PM EDT MON AUG 8 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 430 PM EDT MONDAY AFTERNOON... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN... WESTERN PIKE... EAST CENTRAL BREATHITT AND FLOYD. AT 406 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR VAIL...OR 13 MILES NORTH OF HINDMAN...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GUNLOCK AROUND 410 PM EDT...MID AROUND 415 PM EDT...HIPPO AROUND 420 PM EDT...BOSCO AROUND 425 PM EDT...EASTERN AROUND 430 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Special weather statement, Aug 8, 4:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT MON AUG 8 2011 KYZ104-106-082115- ELLIOTT-MORGAN- 423 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT MONDAY AFTERNOON... MORGAN AND ELLIOTT. AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODSBEND...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LICK BRANCH AROUND 430 PM EDT...LENOX AROUND 435 PM EDT...STEELE AROUND 440 PM EDT...LITTLE SANDY AROUND 445 PM EDT...AND MOON AROUND 450 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Aug 8, 4:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 SW LONDON 37.07N 84.16W
08/08/2011 LAUREL KY TRAINED SPOTTER
TREE UPROOTED ALONG HIGHWAY 192.
&&
JCARICOSpecial weather statement, Aug 8, 4:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT MON AUG 8 2011 KYZ109-110-113-118>120-082100- MARTIN-KNOTT-LETCHER-MAGOFFIN-PIKE-FLOYD- 430 PM EDT MON AUG 8 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT MONDAY AFTERNOON... EASTERN KNOTT... NORTHERN LETCHER... EXTREME SOUTHEASTERN MAGOFFIN... SOUTHEASTERN MARTIN... PIKE AND FLOYD. AT 423 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR ALPHORETTA...OR 7 MILES SOUTH OF PRESTONSBURG...MOVING EAST AT 95 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PISO AROUND 430 PM EDT...SIDNEY AROUND 435 PM EDT...FOREST HILLS AROUND 440 PM EDT... MAJESTIC AROUND 445 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY.
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:36 AM EDT | Areal Flood Advisory | JKL | Pike | 114 min |
| Aug 8, 2:08 AM EDT | Areal Flood Advisory | JKL | Martin | 112 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 25 min |
| Aug 8, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 47 min |
| Aug 8, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie | 34 min |
| Aug 8, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| Aug 8, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Wolfe | 25 min |
| Aug 8, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 29 min |
| Aug 8, 3:48 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel | 16 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Aug 8, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 25 min |
| Aug 8, 4:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 98 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.